North Carolina, 2014Tornado in North Carolina, September 8, 2014
September 8, 2014 · NWS MHX · 1 event in 1 county or zone
Numerous showers and isolated thunderstorms moved northeast along a stall front across eastern North Carolina on September 8th, 2014. One of the storms produced a brief EF2 tornado in Duplin County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and isolated thunderstorms moved northeast along a stall front across eastern North Carolina on September 8th, 2014. One of the storms produced a brief EF2 tornado in Duplin County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Sep 8, 3:17 PM EST, 28 minutes earlier.
Area forecast discussion, Sep 8, 3:17 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
417 PM EDT MON SEP 8 2014
.SYNOPSIS...
A FRONT WILL REMAIN STALLED OVER THE REGION TONIGHT. LOW PRESSURE
TO THE SOUTHWEST WILL MOVE SLOWLY ALONG THE FRONT AND ACROSS
EASTERN NORTH CAROLINA ON TUESDAY. HIGH PRESSURE WILL THEN BUILD
INTO THE AREA TUESDAY NIGHT THROUGH THURSDAY. A COLD FRONT WILL
APPROACH FROM THE WEST LATE IN THE WEEK AND GRADUALLY MOVE THROUGH
THE AREA NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT. HEAVY RAIN HAS
BEEN SPOTTY THUS FAR ACRS THE AREA THIS AFTERNOON WITH LITTLE IF
ANY FLOOD IMPACTS. HOWEVER, THE POTENTIAL FOR HEAVY RAIN WILL
PERSIST AS A MID LEVEL TROF AND SFC LOW OVER THE SE STATES LIFTS
NE ALONG A STALLED SFC BNDRY OVER THE AREA TONIGHT. AN ADDITIONAL
1 TO 3 INCHES OF RAIN OVER ALREADY SATURATED GROUND WILL LEAD TO
FLOODING ESPECIALLY IN URBAN AREAS AND NEAR SWOLLEN SMALL STREAMS
AND CREEKS OVERNIGHT.
LOWS TONIGHT MAINLY AROUND 70 INLAND WITH LOW TO MID 70S NEAR THE
COAST.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
UNTIL THE PASSAGE OF THE MID LEVEL TROF AND SFC LOW, THE CHANCE
FOR SOME HEAVIER PRECIPITATION WILL LINGER THROUGH SUNRISE
ESPECIALLY OVER COASTAL AREAS. LATER SHIFTS CAN EXTEND THE WATCH
IF NEEDED. OTHERWISE EXPECT DECREASING CLOUDS/GRADUAL CLEARING
FROM WEST TO EAST DURING MIDDAY INLAND THROUGH THE AFTERNOON TO
THE COAST. ONE FINAL PIECE OF TRAILING SHORT WAVE ENERGY MAY
TRIGGER A FEW SHOWERS DURING THE AFTERNOON SO WILL LEAVE A LOW
CHANCE POP FOR INLAND AREAS.
HIGH TEMPS MAY BE DEPEND ON THE AMOUNT OF AFTERNOON SUNSHINE THAT
DEVELOPS TUESDAY. TEMPS SHUD REACH NEAR 80/LOW 80S FOR MOST OF THE
AREA BUT MAY POP UP INTO THE MID 80S INLAND IF MORE SUN THAN CLOUDS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 4 PM MON...THE SFC LOW IS PROGGED TO LIFT TO NEAR THE
SOUTHERN DELMARVA PENINSULA TUES EVENING WITH THE TRAILING FRONTAL
BOUNDARY PUSHING WELL OFFSHORE AFTER MIDNIGHT. PRECIP CHANCES
QUICKLY TAPER OFF FROM WEST TO EAST THROUGH THE EVENING WITH
PERHAPS A FEW SHOWERS LINGERING ACROSS THE OBX AFTER MIDNIGHT.
SHORTWAVE RIDGING AND WEAK SFC HIGH BUILDS IN WED INTO THURS
BRINGING DEEP LAYER DRYING. MAINLY DRY CONDITIONS EXPECTED WED BUT
COULD POSSIBLY SEE ISO WRAP-AROUND SHOWERS ALONG THE COAST AS THE
LOW DEPARTS THE AREA. ONLY ISOLATED SEA BREEZE TYPE DIURNAL
CONVECTION POSSIBLE THU AS SHORTWAVE RIDGE SUPPRESSES MOST
CONVECTION. RISING THICKNESS WILL RESULT IN HIGH TEMPS MODERATING
TO AT OR SLIGHTLY ABOVE NORMAL WED/THU...GENERALLY HIGHS IN THE
LOWER TO UPPER 80S.
A BROAD UPPER TOUGH WILL RESIDE OVER THE EASTERN 2/3RDS OF NORTH
AMERICA LATE IN THE WEEK AND EARLY NEXT WEEK WITH SEVERAL
SHORTWAVE TROUGHS MOVING THROUGH THE CYCLONIC FLOW ALOFT. THE
FIRST SHORTWAVE DAMPENS QUICKLY AS IT...AND THE ATTENDANT SFC LOW
PRES SYSTEM...LIFTS INTO EASTERN CANADA. A TRAILING COLD FRONT WILL
APPROACH THE REGION THURS NIGHT AND FRI BUT MODELS HAVE BEEN
REALLY STRUGGLING WITH JUST HOW QUICKLY THE FRONT WILL PUSH ACROSS
THE REGION. THE SLOWER SOLUTION DEPICTED BY THE ECMWF/CMC/UKMET
AND ECENS MEAN IS FAVORED BY WPC AND HAVE FOLLOWED THAT SOLUTION
FAIRLY CLOSELY FOR THE FRI-MON PERIOD...HOWEVER CONFIDENCE REMAIN
VERY POOR IN ANYONE SOLUTION AS EVEN THE FAVORED MODELS HAVE NOT
HAD MUCH RUN TO RUN CONSISTENCY. THE TIMING AND STRENGTH OF
SUBSEQUENT SHORTWAVES MOVING THROUGH THE UPPER TROUGH WILL
ULTIMATELY DETERMINE DETERMINE WHEN AND HOW QUICKLY THE FRONT WILL
PUSH THROUGH THE REGION.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 18Z TUESDAY/...
FLYING CONDITIONS WILL BE SOMEWHAT VARIABLE THIS AFTERNOON BUT
GENERALLY EXPECTING MVFR TO PREDOMINATE. LINE OF HEAVIER SHOWERS
WILL BE MOVING EAST OF THE TAF SITES EARLY THIS AFTERNOON BUT
WIDESPREAD LIGHTER PRECIPITATION WILL CONTINUE TO BRING MAINLY
MVFR CIGS/VBSYS INTO THIS EVENING. ALONG WITH THE CONTINUED
THREAT FOR HEAVIER PRECIPITATION, EXPECT CIGS/VSBYS TO GRADUALLY
LOWER TONIGHT AS THE NOCTURNAL INVERSION SETS IN AMIDST THE MOIST
LOW LEVEL AIRMASS WITH MAINLY MVFR CONDITIONS OVERNIGHT LOWERING
TO IFR EARLY TUESDAY MORNING. CONDITIONS ONLY SLOWLY IMPROVE AFTER
SUNRISE TUESDAY UNTIL THE LOW LEVEL MOISTURE CAN BE SCOURED OUT
BY MIDDAY OR EARLY AFTERNOON.
LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 4 PM MON...SHOWERS GRADUALLY TAPER OFF TUE NIGHT INTO
WED AS LOW PRES LIFTS AWAY FROM THE AREA AND THE TRAILING COLD
FRONT PUSHES OFFSHORE. COULD SEE PATCHY TO AREAS OF FOG DEVELOP AS
THE BOUNDARY LAYER WILL BE VERY MOIST...ESPECIALLY IF SKIES CLEAR
SUFFICIENTLY. GENERALLY DRY CONDITIONS WED AND THU AS HIGH PRES
BUILDS INTO THE AREA WITH PRED VFR CONDITIONS EXPECTED. ONLY ISO
DIURNALLY DRIVEN CONVECTION POSSIBLE THURS. SCT CONVECTION
POSSIBLE FRI INTO SAT AS A COLD FRONT APPROACHES THE AREA...BUT
MODELS ARE HANDLING THE TIMING OF THE FRONT VERY POORLY AND
CONFIDENCE IN THE FORECAST LATE IN THE PERIOD IS LOW.
&&
.MARINE...
SHORT TERM /THROUGH TUESDAY/...
SOUTH WINDS BEGINNING TO PICK UP OVER SOUTHERN AREAS AS THE
PRESSURE GRADIENT TIGHTENS UP WITH THE APPROACH OF LOW PRESSURE TO
THE SW. WIND SPEEDS INCREASE 10-15 KT WITH GUSTS TO 20 KT FROM
SOUTH TO NORTH OVER THE MARINE AREA LATER TONIGHT AND EARLY
TUESDAY AND PERSIST THROUGH MUCH OF TUESDAY AFTERNOON. SEAS 2-4
FT WILL BUILD TO 3-5 FT TONIGHT AND TUESDAY.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 4 PM MON...SFC LOW PROGGED TO LIFT TO OFF THE DELMARVA
PENINSULA TUES NIGHT WITH THE TRAILING FRONTAL BOUNDARY PUSHING
EAST OF THE COASTAL WATERS BY 12Z WED WITH WINDS BECOMING LIGHT
NW AS PRESSURE GRADIENT WEAKENS ALONG THE COAST. WINDS GENERALLY
LESS THAN 10KT WILL CONTINUE WED NIGHT INTO EARLY THU...BECOMING
S/SW AGAIN 10-15KT BY LATE THU AFTERNOON AHEAD OF ANOTHER COLD
FRONT. A STRONG COLD FRONT WILL APPROACH THE WATERS FRI...BUT STILL
QUITE A BIT OF UNCERTAINTY REGARDING THE TIMING WITH THE GFS ABOUT
30 HOURS FASTER THAN THE ECMWF. WILL CONTINUE TO FOLLOW WPC
GUIDANCE WHICH FLOWS THE SLOWER ECMWF/CMC/UKMET BLEND WITH THE
FRONT FINALLY PUSHING THROUGH LATE SAT. MODERATE TO STRONG N/NE
PROBABLE BEHIND THE FRONT...WHENEVER IT EVENTUALLY MOVES THROUGH
THE WATERS...WITH STRONG HIGH PRES BUILDING IN FROM THE NORTH.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH TUESDAY MORNING FOR NCZ029-044>047-079>081-
090>095-098-103-104.
MARINE...NONE.
&&
SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...SK
AVIATION...BTC/SK
MARINE...BTC/SKHazardous weather outlook, Sep 8, 9:10 AM EST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1010 AM EDT MON SEP 8 2014
NCZ095-098-103-104-091415-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
1010 AM EDT MON SEP 8 2014
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
MODERATE RIP CURRENT RISK.
WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WITH TORRENTIAL
DOWNPOURS WILL DEVELOP ACROSS EASTERN NORTH CAROLINA THROUGH
TONIGHT. AS A RESULT FLOODING WILL BE POSSIBLE ESPECIALLY FOR LOW
LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
LOW PRESSURE WILL LIFT NORTHEAST ALONG THE STALLED FRONT TUESDAY
AND TUESDAY NIGHT. NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE
EXPECTED TO CONTINUE OVER THE AREA THROUGH TUESDAY NIGHT
CONTINUING THE THREAT FOR MINOR FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ029-044>047-079>081-090>094-091415-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
1010 AM EDT MON SEP 8 2014
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WITH TORRENTIAL
DOWNPOURS WILL DEVELOP ACROSS EASTERN NORTH CAROLINA THROUGH
TONIGHT. AS A RESULT FLOODING WILL BE POSSIBLE ESPECIALLY FOR LOW
LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
LOW PRESSURE WILL LIFT NORTHEAST ALONG THE STALLED FRONT TUESDAY
AND TUESDAY NIGHT. NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE
EXPECTED TO CONTINUE OVER THE AREA THROUGH TUESDAY NIGHT
CONTINUING THE THREAT FOR MINOR FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 8, 10:31 AM EST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1131 AM EDT MON SEP 8 2014
NCZ092>095-098-081630-
CARTERET-CRAVEN-JONES-ONSLOW-PAMLICO-
1131 AM EDT MON SEP 8 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...ONSLOW...
CARTERET...CRAVEN AND JONES COUNTIES THROUGH 1230 PM EDT...
AT 1130 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF RICHLANDS
TO DEPPE TO 7 MILES SOUTH OF ONSLOW BEACH...OR ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF HALF MOON TO 6 MILES NORTH OF PUMPKIN CENTER TO
12 MILES EAST OF NORTH TOPSAIL BEACH...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...DEPPE...HUBERT...
MAYSVILLE...BEAR CREEK...TRENTON...STELLA.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3462 7737 3465 7735 3465 7736 3464 7736
3482 7740 3490 7755 3530 7720 3516 7688
3499 7685 3507 7700 3500 7696 3494 7685
3472 7681 3472 7688 3469 7698 3471 7681
3469 7681 3462 7717 3452 7735
TIME...MOT...LOC 1530Z 231DEG 19KT 3494 7743 3488 7731
3446 7725
26Special weather statement, Sep 8, 12:14 PM EST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
114 PM EDT MON SEP 8 2014
NCZ029-044-045-080-081800-
BEAUFORT-MARTIN-PITT-WASHINGTON-
114 PM EDT MON SEP 8 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON...MARTIN...
BEAUFORT AND PITT COUNTIES THROUGH 200 PM EDT...
AT 114 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OLD FORD...OR ABOUT 6 MILES NORTH OF WASHINGTON...MOVING NORTHEAST AT
25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SMITHWICK...
JAMESVILLE...HINSON...DARDENS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3580 7655 3553 7701 3566 7720 3591 7703
3586 7704 3587 7699 3590 7694 3590 7692
3586 7689 3584 7690 3581 7688 3585 7684
3589 7683 3587 7676 3591 7672
TIME...MOT...LOC 1714Z 227DEG 20KT 3566 7704
26Special weather statement, Sep 8, 12:24 PM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
124 PM EDT MON SEP 8 2014
NCZ095-081815-
CARTERET-
124 PM EDT MON SEP 8 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS CARTERET COUNTY THROUGH 215
PM EDT...
AT 124 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
1 MILE SOUTH OF SHACKLEFORD BANKS...OR ABOUT 5 MILES SOUTH OF
BEAUFORT...MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CAPE LOOKOUT...
HARKERS ISLAND......CAPE LOOKOUT LIGHTHOUSE...GLOUCESTER...
MARSHALLBERG......SMYRNA.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3458 7654 3465 7657 3469 7669 3477 7656
3475 7654 3481 7645 3475 7650 3467 7653
3470 7658 3468 7660 3466 7655 3467 7651
3474 7645 3476 7644 3484 7634 3482 7634
3463 7651
TIME...MOT...LOC 1724Z 254DEG 18KT 3465 7662
26Tornado, Duplin
- When
- September 8, 3:45 PM EST to 3:46 PM EST
- Where
- Duplin County, 1.68 mi ENE of Charity to 1.78 mi ENE of Charity
- Rating
- EF2
- Path length
- 0.15 mi
- Path width
- 100 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.828, -77.902
A short lived EF2 tornado with winds estimated around 115 mph touched down near Greenevers in Duplin County. The tornado began about 350 yards south of Pasture Branch Road and lifted as it passed just north of the road. Three structures were heavily damaged or destroyed including one single family home and two manufactured homes. several cars at the residences were also moved or flipped. One minor injury was reported in the single family home.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Arizona, September 8, 20142 deaths · $47,000 · 5 events
- Flash Flooding and Flood in Arizona, September 8 to 10, 2014$7.8 million · 12 events
- Flash Flooding in North Carolina, September 8 to 9, 20142 injured · 5 events
- Heavy Rain in Virginia, September 8 to 9, 201418 events
- Heavy Rain in North Carolina, September 8 to 9, 20149 events
- Flooding in Virginia, September 8 to 9, 20148 events
- Flash Flooding in Virginia, September 8, 20142 events
- Flash Flooding in Nevada, September 8, 2014$2,000 · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 8, 20142 events
- Hail in Minnesota, September 8, 20141 in hail · 2 events
- Flooding in North Carolina, September 8, 20142 events
- Heavy Rain in Arizona, September 8, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543875.